Thunderstorm Wind, Oldham
- When
- July 25, 3:27 PM CST to 3:28 PM CST
- Where
- Oldham County, 1 mi N of Boys Ranch
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.544, -102.250
A severe thunderstorm produced strong thunderstorm wind gusts during the late afternoon hours across the western Texas Panhandle. The was no damage reported and there were no injuries or fatalities due to the thunderstorm wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm produced strong thunderstorm wind gusts during the late afternoon hours across the western Texas Panhandle. The was no damage reported and there were no injuries or fatalities due to the thunderstorm wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 25, 2:14 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 314 PM CDT WED JUL 25 2012 .DISCUSSION... A COLD FRONT IS POISED TO MOVE ACROSS THE PANHANDLES OVER THE NEXT 30 HOURS. CURRENT SURFACE OBS SHOWS THE FRONT STRETCHED FROM DODGE CITY...KANSAS TO EVA...OKLAHOMA TO AMISTAD...NEW MEXICO. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF THE FRONT THIS EVENING. WHILE THE SEVERE THREAT REMAINS LOW...AN ISOLATED SEVERE STORM...WITH WIND GUSTS UP TO 60 MPH...CAN'T BE RULED OUT. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY DOWNPOURS DUE TO MODEST PWATS VALUES OF 1.10 TO 1.35 AND MBE VELOCITIES OF 5 TO 10 KTS. THE MAIN TIMING FOR THIS LOCALLY HEAVY RAIN IS FROM 6 PM WEDNESDAY TO 6 AM THURSDAY WITH ISOLATED TOTALS NEAR 2 INCHES POSSIBLE. MODEL SOLUTIONS AGREE ON A BRIEF REPRIEVE FROM SHOWERS AND THUNDERSTORMS THURSDAY MORNING UNTIL MIDDAY. BY THIS POINT THE FRONT WILL BE THROUGH MOST OF THE PANHANDLES WITH THE SOUTHERN MOST COUNTIES OF THE CWA STILL HAVING RAIN CHANCES INTO THURSDAY AFTERNOON. PWAT AND MBE VELOCITY VALUES REMAIN SIMILAR FOR THIS TIME FRAME SO THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE FOR THE SOUTHERN TIER OF COUNTIES. BY THURSDAY NIGHT THE FRONT SHOULD BE COMPLETELY THROUGH THE AREA...REFLECTING THE FASTER NAM SOLUTION. BY FRIDAY MORNING THE UPPER RIDGE BUILDS BACK TO PUT A STOP TO RAIN CHANCES THROUGH THE BETTER PART OF NEXT WEEK. MEXMOS VALUES STILL SEEM LOW FOR THE HIGH TEMPERATURES UNDER THE RIDGE SO STUCK WITH THE ECMWF MAX TEMPS FOR THIS TIME FRAME. && .FIRE WEATHER... NO ELEVATED FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. A COLD FRONT MOVING THROUGH THE PANHANDLES OVER THE NEXT 30 HOURS WILL PROVIDE RAIN CHANCES AND A WIND SHIFT TO THE NORTH-NORTHWEST. HOWEVER WIDESPREAD WETTING RAINS ARE NOT EXPECTED WITH THIS SYSTEM. WINDS WILL TURN BACK TO THE SOUTH BY THE WEEKEND. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT WED JUL 25 2012 OKZ001>003-TXZ001>020-260815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 313 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. FEW STORMS MAY BECOME STRONG AND AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE PRIMARY SEVERE THREAT WILL BE A BRIEF WIND GUST UP TO 60 MPH. SMALL HAIL AND LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. THE MAIN THREAT AREA WILL BE ALONG AND SOUTHEAST OF HIGHWAY 54. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORMS FROM WEDNESDAY NIGHT ARE EXPECTED TO PERSIST INTO THE EARLY MORNING HOURS THURSDAY. HOWEVER THE SEVERE THREAT SHOULD SUBSIDE WITH LOCALLY HEAVY DOWNPOURS BEING THE MAIN CONCERN. THESE STORMS SHOULD DIMINISH BY 6 AM. EARLY THURSDAY AFTERNOON...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND SOUTH OF I-40. A FEW STORMS MAY BECOME STRONG...WITH GUSTY WINDS TO AROUND 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. THESE STORMS SHOULD END LATE THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 418 PM CDT WED JUL 25 2012 TXZ007-252200- MOORE TX- 418 PM CDT WED JUL 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR MOORE COUNTY. AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF DUMAS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
The Amarillo radar (KAMA), 60 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400790.